Nick

As with many who I'm sure read your PS story, I am writing to both thank you and simply share in your experience.

My wife has been reducing from the medication Lamictal (Lamotragine) for almost two years, and in addition to her supportive family and our whole-hearted but at times ignorant doctor, I am her primary care provider. Your article intensely resonated with me, and every time my wife has dropped in dosage on Lamictal, I find myself reading your article again. She is experiencing extreme withdrawal symptoms. While we have been very practical and smart about our gradual reduction in dosage, each time it seems to do terrible things to her. And here I am, lying in my hammock after a horrible morning with symptoms she can't control, writing to someone who might just understand.

While she was once put on medication to help mitigate and mediate episodes of mania after the realization of a traumatic event in years past, she is now fighting horrible, drug induced symptoms trying to break free of this med. It's kind of ironic.

UPDATE: things are better, as with many withdrawals. She is stable, and we have a brand new 6 week old (today!) daughter. It was a long and arduous road as you well know...man did it kick our rear ends. But I love my wife, and was prepared for anything. Time heals just about everything, including her brain chemistry after being exposed to Lamictal or so long

***

If you are interested in sharing your own story of mental illness, click on the Contact page to learn how.